Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 7:26 PM EDT for 4 counties in Michigan. It was in force for 34 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2018, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 28, 2018, 8:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grand Traverse County, MI, Kalkaska County, MI, Missaukee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 91 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 7:30 PM EDT | TSTM WND DMG | 3 S Meauwataka, MI | REPORTS OF NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Aug 28, 7:34 PM EDT | TSTM WND GST 45 | 6 Ene Dublin, MI | MESONET STATION MC047, 6 ENE DUBLIN. |
| Aug 28, 7:40 PM EDT | TSTM WND DMG | 3 Wsw Cadillac, MI | MULTIPLE TREES DAMAGED, SOME BLOWN ACROSS ROAD. |
| Aug 28, 7:51 PM EDT | TSTM WND DMG | Mcbain, MI | CORRECTED DATE OF EVENT. BARN HEAVILY DAMAGED BY TWO FALLING CONCRETE SILOS. TIME ESTIMATED FROM RADAR. |
| Aug 28, 7:53 PM EDT | TSTM WND DMG | 1 Nnw Lake City, MI | DAMAGE NEAR LAKE MISSAUKEE, WITH POWER POLES SNAPPED AND MANY TREES UPROOTED AND LAYING OVER ROADS. REPORTS OF SOME BUSINESSES WITH WINDOWS DAMAGED. |
| Aug 28, 7:55 PM EDT | TSTM WND DMG | Cadillac - Wexford Coun, MI | AWOS STATION CAD, CADILLAC - WEXFORD COUNT ARPT. |
| Aug 28, 7:55 PM EDT | TSTM WND GST 47 | Cadillac - Wexford Coun, MI | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM CADILLAC - WEXFORD COUNT ARPT. AWOS STATION CAD, CADILLAC - WEXFORD COUNT ARPT TO THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 6:23 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WUUS53 KAPX 282326
SVRAPX
MIC055-079-113-165-290000-
/O.NEW.KAPX.SV.W.0038.180828T2326Z-180829T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
726 PM EDT TUE AUG 28 2018
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Wexford County in northern Michigan...
Southeastern Grand Traverse County in northern Michigan...
Southwestern Kalkaska County in northern Michigan...
Missaukee County in northern Michigan...
* Until 800 PM EDT.
* At 726 PM EDT, severe thunderstorms were located along a line
extending from near Kingsley to near Hoxeyville, moving east at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cadillac, Lake City, Kingsley, Manton, Sherman, Buckley, Boon,
Mcbain, Fife Lake, Mesick, Harrietta, Vogel Center, Meauwataka,
Lucas, Jennings, Hoxeyville, Mitchell State Park, Morey, Falmouth
and Yuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4417 8582 4427 8582 4458 8572 4456 8493
4416 8502
TIME...MOT...LOC 2326Z 262DEG 44KT 4456 8548 4417 8577
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MEK2 follow-up statements
526 WWUS53 KAPX 282341 SVSAPX Severe Weather Statement National Weather Service Gaylord MI 741 PM EDT TUE AUG 28 2018 MIC055-079-113-165-290000- /O.CON.KAPX.SV.W.0038.000000T0000Z-180829T0000Z/ Wexford MI-Grand Traverse MI-Kalkaska MI-Missaukee MI- 741 PM EDT TUE AUG 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR EASTERN WEXFORD...SOUTHEASTERN GRAND TRAVERSE...SOUTHWESTERN KALKASKA AND MISSAUKEE COUNTIES... At 741 PM EDT, severe thunderstorms were located along a line extending from near South Boardman to near Mitchell State Park, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Cadillac, Lake City, Manton, Mcbain, Fife Lake, Vogel Center, Lucas, Jennings, Mitchell State Park, Morey, Falmouth, Moorestown, Meauwataka, Stittsville and Smithville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4417 8560 4457 8545 4456 8493 4416 8502 TIME...MOT...LOC 2341Z 262DEG 44KT 4458 8525 4419 8554 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ MEK
090 WWUS53 KAPX 282354 RRA SVSAPX Severe Weather Statement National Weather Service Gaylord MI 754 PM EDT TUE AUG 28 2018 MIC055-079-113-165-290004- /O.EXP.KAPX.SV.W.0038.000000T0000Z-180829T0000Z/ Wexford MI-Grand Traverse MI-Kalkaska MI-Missaukee MI- 754 PM EDT TUE AUG 28 2018 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEXFORD...SOUTHEASTERN GRAND TRAVERSE...SOUTHWESTERN KALKASKA AND MISSAUKEE COUNTIES WILL EXPIRE AT 800 PM EDT... The storms which prompted the warning have weakened. Therefore, the warning will be allowed to expire. A Severe Thunderstorm Watch remains in effect until 100 AM EDT for northern Michigan. LAT...LON 4417 8560 4457 8545 4456 8493 4416 8502 TIME...MOT...LOC 2354Z 262DEG 44KT 4460 8504 4421 8533 $$ MEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:50 PM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 28, 3:50 PM EDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
350 PM EDT Tue Aug 28 2018
.NEAR TERM...(Through Tonight)
Issued at 349 PM EDT Tue Aug 28 2018
...Severe storms, excessive rain possible...
High impact weather potential...severe storms this evening and
heavy rainfall tonight in northern lower MI.
Cold front is very slowly drifting south from the Straits area,
slowed by a wave along the front in ne IA/sw WI. Stratus is slowly
mixing out across eastern upper MI, though additional cloud cover
and even some convection is inbound from the w. A broken stratocu
deck covers a good portion of northern lower MI, with strong
sunshine now seen only near/s of an HTL-OSC line. That hasn't
kept temps from creeping close to 80f under some portions of the
stratocu. And with dew points in the upper 60s, MlCape values are
slowly bubbling up past 500j/kg along and south of M-32, and some
1k j/kg values are merging near and s of TVC. More abundant
instability is seen to our west across WI, thanks to a series of
approaching shortwaves and associated cooling temps aloft (and
despite limited sunshine over that way). Evolution of convection
tonight, including svr and heavy rain threats, is the main
concern.
Overall trends in guidance are similar from this morning. A slightly
slower initiation, and a slight southward shift, continues in CAMs.
Instability will continue to slowly build, aided by deeper forcing
for ascent/cooling aloft arriving as 130+kt 300mb jet ejects across
northern Ontario. We are seeing a tongue of convection develop
eastward just w of GRB. This should continue to build eastward
toward roughly Leelanau Co and the M-32 tier of counties toward and
after 7 pm. Strong/svr cells are possible within this wing.
Trailing very quickly behind that will be the QLCS, making landfall
in parts of nw lower MI toward 8 pm. (A particularly intense cell is
already advancing across w central WI.) Various HRRR runs have had
multiple well-defined, small bow echoes with this section. The most
recent run does not, which is perhaps just a outlier, or is perhaps
indicative of instability not being quite as juicy as earlier
progged. The presence of the cell in w central WI suggests the
former. This line will exit off to the se toward midnight/1 am.
Wind damage is clearly the primary concern, and in nw lower MI
(where instability is highest and DCape is highest thanks to an
earlier storm arrival), some winds gusts appear possible. Some
large hail can also be expected. 0-3km helicities briefly push
300 in far sw portions of the forecast area early this evening.
This would produce some supercellular storm structures, and
perhaps a tornado or two (which our present low LCLs would
assist). Our surface winds are already backed along the Lake MI
coastline (FKS/MBL/LDM); that will be an area to watch.
The window for trailing cells across northern lower MI may be a
smidge shorter than it appeared earlier, which reduces the
potential for explosive rainfall amounts. Widespread 1-2" totals
are still a reasonable expectation, but getting way more than that
will be more difficult. That said, some of the highest amounts
continue to be progged in some of our more vulnerable locales
(Benzie Co into TVC), so will leave the flood watch alone.
Precip will not cleanly end as the business end of the QLCS departs
the forecast area. Showers and even a few storms will be thrown
up our way, as deep convection remains very active downstate. Risk
of sct showers will continue across all of northern MI all night.
Min temps will range thru the 50s in eastern upper MI, and thru the
60s in northern lower.
&&
.SHORT TERM...(Wednesday through Friday)
Issued at 349 PM EDT Tue Aug 28 2018
...Quieting Down...
High Impact Weather Potential...Minimal
Pattern Synopsis/Forecast...The models have the clearing during the
late afternoon, mainly, although the GFS is a little faster than the
ECMWF. However, it looks like the rain should be out of the forecast
area by early Wednesday evening, and skies clearing that night.
Thursday, high pressure will be over the region and the weather will
be quiet and cool.
Wednesday, the temperatures fall by 10 to 15 degrees from today and
remain around 70 on Thursday. It looks like fall is trying to make
an appearance.
Primary Forecast Concerns...Rain shower timing is a little
uncertain. This is the first major frontal passage coming through
for this time of year, and it has a major cool down post frontal.
This could cause issues as the cooler air moves over the the lake
and extends the clouds and rain into the afternoon. However the
drier air is suppose to push in enough by the late afternoon that
skies should begin to clear out.
&&
.LONG TERM...(Friday night through Tuesday)
Issued at 349 PM EDT Tue Aug 28 2018
Extended (Friday through Tuesday)...High pressure builds into the
region and remains until Friday evening, before another system moves
into the Upper Great Lakes late Friday night/Saturday morning. The
cold front moves through during the day. The sky will clear out
overnight and will remain quiet through Labor Day weekend. Monday
night rain comes back into the forecast area late and affects the
region through Tuesday.
Temperatures warm to around 80 on Friday and slowly warms to the mid
80s or so by Tuesday, which will be about 5 to 10 degrees above
normal, with the normals in N Lower around the mid 70s and the in E
Upper around 70.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 146 PM EDT Tue Aug 28 2018
Another round of strong/svr storms, mainly this evening.
MVFR/VFR cigs have sagged south to MBL/TVC/APN, in advance of a
cold front that is temporarily stalled in the Straits area.
Another round of strong/severe t-storms with heavy rain and gusty
winds will sweep east across northern lower MI (perhaps just
grazing PLN), with at least a short period of IFR vsbys and
perhaps cigs. A relatively damp airmass will persist after that,
with lighter showers and low-end MVFR cigs, with some improvement
as head into Wed morning.
Sw winds will be gusty at times today. A nw to n breeze picks up
as we move thru Wed.
&&
.MARINE...
Issued at 349 PM EDT Tue Aug 28 2018
Small craft advisory-level winds/waves on Lake MI will taper off
late today, as a cold front prepares to ooze southward across the
area. However, they will return on Wednesday as somewhat stronger
nw to n winds get ushered. The break period isn't quite long
enough to be worth take advisories down and immediately putting
that up again, so have simply extended advisories on Lake MI thru
Wednesday. Additional advisories may also be needed on our other
waters Wednesday, but there is no need to issue those yet.
Another round of strong/svr storms is expected this evening,
especially near/s of the Manitous on Lake MI. Extreme winds are
at least an outside possibility there in the few hours.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT until 5 PM EDT this afternoon for MIZ020-
025-031.
FLOOD WATCH through Wednesday morning for MIZ020>036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 PM EDT Wednesday for LMZ323-342-
344>346.
LS...NONE.
&&
NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...JZHazardous weather outlook, Aug 28, 4:00 PM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 400 PM EDT Tue Aug 28 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-291200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 400 PM EDT Tue Aug 28 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Late this afternoon and tonight. Thunderstorms will cross northern Michigan this evening and early overnight. Severe storms are possible across all of northern Michigan between 5 pm and 1 am, though the highest risk is across northern lower Michigan, south of M-68. The primary severe threats are damaging winds and large hail, though a few tornadoes are also possible. Showers and thunderstorms will also result in locally heavy rainfall, especially across northern lower Michigan, near and south of M-32. Localized flooding may develop tonight. See ongoing flood watch for further details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are also possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon and this evening. Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
In the hours before
Special weather statement, Aug 28, 6:15 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Gaylord MI
615 PM EDT TUE AUG 28 2018
MIZ020-025-026-031-282300-
Leelanau-Manistee-Grand Traverse-Benzie-
615 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BENZIE...SOUTHWESTERN
GRAND TRAVERSE AND NORTHERN MANISTEE COUNTIES...
At 615 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles west of Empire to 11 miles
northwest of Orchard Beach State Park. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Traverse City, Frankfort, Thompsonville, Beulah, Arcadia, Benzonia,
Kaleva, Onekama, Elberta, Honor, Lake Ann, Copemish, Karlin,
Brethren, Bendon, Interlochen State Park, Pierport, Platte Township,
Norwalk and Interlochen.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4436 8626 4448 8625 4456 8622 4465 8626
4469 8626 4474 8616 4474 8611 4476 8608
4478 8607 4479 8564 4451 8574 4451 8582
4429 8582 4430 8631
TIME...MOT...LOC 2215Z 268DEG 32KT 4477 8623 4437 8651
MEKLocal storm report, Aug 28, 6:53 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM MARINE TSTM WIND LELAND 45.02N 85.76W
08/28/2018 M44 MPH LMZ344 MI MESONET
MESONET STATION XLEL, LELAND.
&&Local storm report, Aug 28, 6:54 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
654 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM MARINE TSTM WIND FRANKFORT 44.63N 86.25W
08/28/2018 M37 MPH LMZ346 MI MESONET
MESONET STATION XFLT, FRANKFORT.
&&Local storm report, Aug 28, 6:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
656 PM EDT TUE AUG 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 3 W SUTTONS BAY 44.98N 85.72W
08/28/2018 M1.03 INCH LEELANAU MI TRAINED SPOTTER
THE DURATION OF THE HEAVY RAIN EVENT WAS 40
MINUTES.
&&Special weather statement, Aug 28, 7:02 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Gaylord MI
702 PM EDT TUE AUG 28 2018
MIZ021-026-027-282345-
Grand Traverse-Kalkaska-Antrim-
702 PM EDT TUE AUG 28 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRAND TRAVERSE...
WESTERN ANTRIM AND WESTERN KALKASKA COUNTIES...
At 702 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Old Mission to near Karlin. Movement
was east at 30 mph.
Wind gusts in excess of 50 mph are possible with these storms.
Locations impacted include...
Traverse City, Kalkaska, Elk Rapids, Mancelona, Bellaire, Antrim,
Kingsley, Central Lake, Buckley, Fife Lake, Clam River, Kewadin,
Mapleton, Grawn, Traverse City State Park, Williamsburg, Barker
Creek, Rapid City, Alden and Hannah.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.
LAT...LON 4477 8567 4477 8560 4485 8555 4487 8558
4487 8553 4490 8553 4490 8556 4497 8552
4499 8548 4486 8550 4482 8555 4476 8557
4475 8555 4477 8550 4493 8539 4505 8538
4512 8501 4451 8517 4451 8573
TIME...MOT...LOC 2302Z 258DEG 26KT 4500 8540 4454 8577
MEKSpecial weather statement, Aug 28, 7:16 PM EDT, 10 minutes before
Special Weather Statement National Weather Service Gaylord MI 716 PM EDT TUE AUG 28 2018 MIZ031>033-282345- Manistee-Missaukee-Wexford- 716 PM EDT TUE AUG 28 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEXFORD...SOUTHEASTERN MANISTEE AND WESTERN MISSAUKEE COUNTIES... At 715 PM EDT, radar indicated strong thunderstorms were located along a line extending from Buckley to near Dublin. Movement was east at 55 mph. Wind gusts in excess of 50 mph are possible with these storms. Locations impacted include... Cadillac, Lake City, Manton, Sherman, Buckley, Boon, Mcbain, Mesick, Harrietta, Wellston, Meauwataka, Dublin, Lucas, Jennings, Hoxeyville, Mitchell State Park, Morey and Yuma. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4451 8574 4451 8516 4416 8522 4417 8602 TIME...MOT...LOC 2315Z 253DEG 47KT 4452 8566 4416 8597 MEK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 11:25 PM EDT | Special Marine Warning | APX | 95 min | |
| Aug 28, 12:09 AM EDT | Special Marine Warning | APX | 96 min | |
| Aug 28, 12:26 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau, Manistee | 64 min |
| Aug 28, 12:33 AM EDT | Special Marine Warning | APX | 27 min | |
| Aug 28, 12:58 AM EDT | Special Marine Warning | APX | 62 min | |
| Aug 28, 1:01 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse, Kalkaska, Missaukee, Wexford | 59 min |
| Aug 28, 1:24 AM EDT | Severe Thunderstorm Warning | APX | Charlevoix, Emmet | 51 min |
| Aug 28, 1:35 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 40 min |
| Aug 28, 1:47 AM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet, Presque Isle | 73 min |
| Aug 28, 1:58 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 47 min |
| Aug 28, 2:07 AM EDT | Special Marine Warning | APX | 53 min | |
| Aug 28, 2:10 AM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency | 65 min |
| Aug 28, 2:50 AM EDT | Special Marine Warning | APX | 85 min | |
| Aug 28, 12:13 PM EDT | Flood Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Crawford and 13 more | 18 hr |
| Aug 28, 4:57 PM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 28, 5:47 PM EDT | Special Weather Statement | APX | Leelanau | 43 min |
| Aug 28, 5:54 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 70 min |
| Aug 28, 6:08 PM EDT | Special Marine Warning | APX | 67 min | |
| Aug 28, 6:15 PM EDT | Special Weather Statement | APX | Benzie | 45 min |
| Aug 28, 6:31 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 44 min |
| Aug 28, 6:46 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Manistee, Wexford | 43 min |
| Aug 28, 6:59 PM EDT | Tornado Warning | APX | Antrim, Charlevoix | 31 min |
| Aug 28, 7:02 PM EDT | Special Weather Statement | APX | Antrim, Grand Traverse | 43 min |
| Aug 28, 7:10 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska | 50 min |
| Aug 28, 7:16 PM EDT | Special Weather Statement | APX | Wexford | 29 min |
| Aug 28, 7:32 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska, Otsego | 58 min |
| Aug 28, 7:51 PM EDT | Special Weather Statement | APX | Crawford, Gladwin, Kalkaska, Missaukee, Montmorency, Ogemaw and 3 more | 39 min |
| Aug 28, 7:56 PM EDT | Tornado Warning | APX | Antrim, Otsego | 19 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.